68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Aching bones & Tamoxifen

8 REPLIES 8
Guest user
Not applicable

Re: Aching bones & Tamoxifen

Hi ladies,
I just wanted to share my experience quickly. I started Tamoxifen 10 months ago and suffered from bad pain in my knees and lower back pain in my tailbone which radiated to my hips for months. Read lots of things online and convinced myself it was Tamoxifen. It hurt to sit on any surface and to lie on my back. Walking etc hurt my knees. Saw my onc for scheduled check up a couple of weeks ago who said, like many of your oncs, that it wasn't Tamoxifen and booked me in for an MRI of my spine and x-rayed my really bad knee. Results came back last Wednesday - clean as a whistle apparently (phew). Since then I've had 2 sessions with a physio, lots of manipulation and some acupuncture (which I never believed in) and the pain has completely disappeared. The physio I'm seeing used to work at the Royal Marsden and specialises in women with BC and so much of what she said rang true about how I was holding myself, sitting etc. My whole physique has changed as a result of surgery and putting on weight during treatment, and the chemo, rads and Herceptin affect the muscles. Also we go from spreading loads (carrying shopping etc) from both hands to just one. This all puts pressure on different parts of our body and uses our body in a way it's not used to.

So, I'm not saying it's not Tamoxifen but would hate for anyone else to be suffering in silence as much as and for as long as I was, convincing myself it was Tamoxifen, if a couple of physio sessions could help. I can't believe how quickly it has helped. I am in no pain now, but will continue to go back to 'train' my body and muscles to support the 'new' me.

X
mulligans
Member

Re: Aching bones & Tamoxifen

Hi ladies,
I'm glad I'm not the one experiencing this. I've only been on it 3 weeks but noticed lower back pain, sometimes hip pain and general stiffness. Checked the leaflet and it's not mentioned as a side effect. Onc said it was more likely from the strained positions during rads and my body recovering from chemo. I'm convinced it is the tamoxifen, have read a few thing online with people suffering these side effects, he is not it's anything to do with tamoxifen. He said it's too early after chemo to be anything sinister but will investigate further if it continues. I'm happy to take tamoxifen as it's worth it if it doing what it's supposed to be doing. Good list rev cat. Have heard the fish oil really helps a lot of people. Will run it by onc next time.

Guest user
Not applicable

Re: Aching bones & Tamoxifen

Hi I too had never heard of joint pain or stiffness occurring through tomoxifen. I was on it five years. I became so stiff and had that many problems with getting up and down I ended up in physio this saw little improvement but the good news is when my days on tomoxifen ended so did all the joint pain and stiffness.
Jo_BCC
Member

Re: Aching bones & Tamoxifen

Hi applestreet,

Sorry about the duplicate posting it sometimes happens with this new site. I will report that yours are duplicating but also, please be careful just to single click and not double click as this will cause duplicates (done it myself!!)

Jo, Facilitator

Guest user
Not applicable

Re: Aching bones & Tamoxifen

Thanks ladies
what a relief its been to read these comments..Joint pain isn't mentioned anywhere with se of tam.Applestreet please let me know how you get on and if any other supplements are recomended .I was thinking of doing cod liver oil RevCat and I will be pm .. ing Im sure 🙂
Kate x
applestreet
Member

Re: Aching bones & Tamoxifen

Why does this site keep posting everything twice???

applestreet
Member

Re: Aching bones & Tamoxifen

Hi
Glad I've read this post as I thought it was only me. I am as stiff as a board first thing in the morning, think planet of the apes and you might be near... not helena bonham carter swinging more one of the older monkeys waddling around!!! Am seeing onc next week, been on Tamoxifen for 3 months and I feel as if I have seized up. Will ask about using supplements and see what she says. M

RevCat
Member

Re: Aching bones & Tamoxifen

Hi Kate, sadly this is a familiar tale for some of us! Joint pain related to Tamoxifen is quite widely reported but not all doctors seem to be aware of it. There is a little thread some of us contribute to here: http://www.breastcancercare.org.uk/community/forums/tamoxifen-joint-pain-0?page=4
I take a whole raft of stuff for my joints - all on medical advice - with some benefit.
400mg ibuprofen three times a day
1500mg glucosamine (I take the veggie version as I'm allergic to shellfish)
Boots joint health cod liver oil, two tsps a day (double dose, to get 100% rda vitamin D)
Starflower oil


I also take omeprazole to protect my gut from the side effects of ibuprofen (get both on prescription)

Feel free to PM me if you think I have anything useful to say.
Guest user
Not applicable

Aching bones & Tamoxifen

Hi
Im 46 dx bc in May had a lumpectomy ..tumor was 8mm ..grade 1..nodes clear I had 15 rounds of radiotherapy and finished treatment nearly 3 weeks ago.I have been on Tamoxifen for 2 and a half months now and apart from hot flushes which have been managable just the last few days I have been having really aching back,shoulders and hips.When I get out of bed I feel like an 80 year old it does wear off a bit as I move around but get twinges during the day. This could be after effects of raiotherapy but tend to blame Tamoxifen for any thing different.Im becoming neurotic and thinking awful thought like bone cancer ...anyone else had these kind of aches in a similar position to me.
Thankyou
Kate x